MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015430
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, a deltapaq cere 1.5mmx4cm coil (cdf10015430, 30436875) became impeded in an unspecified microcatheter (mc) and could not pass through the mc.The physician removed the coil from the patient and observed that the coil was unraveled/stretched.A new coil was switched to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, a deltapaq cere 1.5mmx4cm coil (cdf10015230, 30436875) became impeded in an unspecified microcatheter (mc) and could not pass through the mc.The physician removed the coil from the patient and observed that the coil was unraveled/stretched.A new coil was switched to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.One non-sterile deltapaq cere 1.5mmx4cm was returned in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and it was noted that the embolic coil was protruded from the introducer slit.Microscopic examination was performed.Under magnification, it was confirmed that the proximal fragment of the embolic coil remained attached to the rh coil.The embolic coil was snapped into two separated fragments due to the severity of the stretching.The issue reported that the coil became impeded in an unspecified microcatheter cannot be evaluated through a functional test due to the condition of the embolic coil; however, the damages observed on the embolic coil suggest that the device was subjected to excessive manipulation when trying to advance and retrieve the coil.The issue reported that the coil was in a stretched condition was confirmed based on the appearance of the returned device.Continuous saline flush not established during microcoil placement is a potential failure mode that can result in friction/difficulty to advance; rotative hemostasis valve (rhv) fastened too tightly, and introducer tip and microcatheter hub misalignment during microcoil placement are potential failure modes can result in device damage.The use of incompatible ancillary devices and user technique may have contributed to the issue encountered.A manufacturing record evaluation was performed for the finished device 30436875 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest manufacturing or design issues, no capa activity is required at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: - if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2-3 cm).- if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.- if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.- if the microcoil system becomes immobile in the microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.- if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.- pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ CERE 1.5MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18640343
Report Number3008114965-2024-00180
Device Sequence Number8066987
Product Code HCG
UDI-Device Identifier00878528007036
UDI-Public00878528007036
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCDF10015430
Device Lot Number30436875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/09/2024
03/06/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/26/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown